Illinois, 2025

Damaging Winds in Illinois, June 25, 2025

June 25, 2025 · NWS DVN · 5 events in 3 counties and zones

Hot weather during the afternoon of June 25 produced a few severe thunderstorms across the area. Severe winds around 60 to 70 mph were reported on the east side of the Quad Cities metro area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Hot weather during the afternoon of June 25 produced a few severe thunderstorms across the area. Severe winds around 60 to 70 mph were reported on the east side of the Quad Cities metro area. Another more potent storm brought downburst winds to Clinton County resulting in some farm damage and trees down through the City of Clinton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 25, 1:44 PM CST, 1 hour 25 minutes earlier. Its key messages:

  • An upper level front will keep the heat and humidity across the area the remainder of the week along with a daily risk of showers and thunderstorms. Some relief may be seen next week.
  • Brief funnel clouds will be possible this afternoon as diurnal convection develops along the many boundaries across the area. An isolated severe storm cannot be ruled out.
  • With a wet pattern across the area and the potential for more heavy rainfall, area rivers are expected to see rises. Refer to the hydrology section for more information.
Area forecast discussion, Jun 25, 1:44 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
244 PM CDT Wed Jun 25 2025

.KEY MESSAGES...

- An upper level front will keep the heat and humidity across
  the area the remainder of the week along with a daily risk of
  showers and thunderstorms. Some relief may be seen next week.

- Brief funnel clouds will be possible this afternoon as diurnal
  convection develops along the many boundaries across the area.
  An isolated severe storm cannot be ruled out.

- With a wet pattern across the area and the potential for more
  heavy rainfall, area rivers are expected to see rises. Refer
  to the hydrology section for more information.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 230 PM CDT Wed Jun 25 2025

A hot and humid air mass resides over the Mid to Upper Mississippi
Valley region as the core of the Heat Dome continues to gradually
shift into the Ohio Valley to Southeast U.S.

After a fairly widespread rainfall over the past 24 hours, near
surface moisture has jumped up for portions of the area today with
dewpoints in the mid to upper 70s. This has pushed heat indices
into the upper 90s to lower 100s roughly south of Highway 30,
and have issued a Special Weather Statement to message the heat
impacts through this afternoon and evening. Isolated showers
have developed early this afternoon across southern counties and
were gradually tracking to the NNE toward the I-80 corridor. An
area of slightly stronger convection was ongoing northeast of
Quincy, IL and is set to shift into portions of Hancock and
McDonough Counties through the mid/late afternoon. The primary
concerns with any storms are lightning, brief torrential
rainfall (supported by ~2" PWATs), and gusty winds. Similar to
previous days, a few brief funnel clouds are possible due to the
slow storm motion, sufficient low-level CAPE (0-3 km), and
presence of near surface outflow boundaries. The overall threat
for severe weather is low through this period.

Additional scattered storm development is possible across the north
tonight (mainly north of Highway 30) as the nocturnal LLJ strengthens
out of the southwest. Otherwise, another muggy night is expected
with lows only in the low to mid 70s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 230 PM CDT Wed Jun 25 2025

Thursday/Thursday night
Assessment...the heat and humidity is expected to continue with
medium to high (60-80%) confidence of storms.

Thursday morning may or may not see some lingering convection from
the previous night. However, there will be cold front that sweeps
through the area late Thursday afternoon and night.

Daytime heating ahead of the front will push afternoon heat indices
into upper 90s to lower 100s south of Highway 20 and a heat headline
may eventually be needed for portions of the area. The potential
energy that builds during the day will then go into feeding storm
development during the late afternoon and evening.

New storms look to initiate in central Iowa during the afternoon
that will grow upscale into a line that marches east and arrives in
eastern Iowa just before sunset. Ahead of this line scattered storms
are possible in eastern Iowa along a pre-frontal trof that will
dissipate with sunset. The model consensus has converged on this
scenario with the highest pops west of the Mississippi late Thursday
afternoon and night.

SPC has a marginal risk (level 1 out of 5) for severe storms for the
area. The primary risk looks to be damaging winds and heavy rainfall.
If severe storms were to develop, prime time looks to be 5 to 11 PM.

Friday through Sunday night
Assessment...high (>80%) confidence of heat and humidity continuing.
Medium (40-60%) confidence of a daily risk of rain.

The heat and humidity will continue through the weekend before a
pattern change shifts the upper flow to the west northwest.

Weak disturbances running around the edge of the heat dome are
expected to result in mainly diurnal convection developing during
the afternoon and evening. Areal coverage on this will be 20-40%.
The models are suggesting a better chance of rain Sunday/Sunday
night when a slightly stronger system and front moves through the
area.

That being said, there will be many hours of dry weather over the
weekend.

Monday through Tuesday
Assessment...medium to high (60-80%) confidence on temperatures
near normal with a continued risk of rain.

The heat dome will be pushed southward as a pattern change bring
west northwest flow into the area early next week.

A weak disturbance moving along in the flow aloft will bring a low
risk (20%) of diurnal showers and thunderstorms Monday/Monday night
to the area. Again, there will be many hours of dry weather on
Monday.

High pressure building into the area on Tuesday looks to bring the
first chance of a dry day across the area.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1210 PM CDT Wed Jun 25 2025

Mainly anticipate VFR to prevail today into tonight with low
chances (10-30%) for an isolated shower or storm to impact the
terminals. Slightly higher chances (20-40%) near DBQ tonight so
have included a PROB30 for thunder there. Brief MVFR/IFR is
possible in the vicinity of any showers/storms that develop.

&&

.HYDROLOGY...
Issued at 1138 AM CDT Tue Jun 24 2025

     RIVER FLOOD WATCHES HAVE BEEN ISSUED FOR THE CEDAR RIVER AND
PORTIONS OF THE IOWA RIVER...

Heavy rainfall of 1 to 3 inches fell across portions of central and
eastern Iowa Monday evening, June 21. The combination of heavy rain
this past week, and potentially heavy rains across Iowa and southern
Minnesota in the next 3 days has brought the potential for
significant river flooding on the Cedar River and Iowa River. As
this rainfall materializes the next few days, forecasts for rivers
will become more confident, and flood warnings may be required.

HEFS guidance continues to show a wide spread at the upper end
of forecasts for many Iowa tributary rivers, especially the
Cedar River, including Cedar Rapids. There is a 10-25% chance of
exceeding major flood stage on the Cedar River at Cedar Rapids
early next week. Other points along the Cedar River have similar
potential in the 5-10% range of exceeding major FS. The Iowa
River also continues to see a forecast for potential flooding,
with 10-25% chance for exceeding moderate levels of flooding at
Marengo.

All of this information is 4+ days away from reaching flood
stage, and models are not greatly skilled at determining the
exact latitude/location of heavy rainfall events. However, due
to the potential significant impact of forecast rainfall on
rivers, the RFC is using a 72 hour forecast rainfall amount,
rather than the normal 24 hour amount (QPF). As this rainfall
verifies, or falls into another basin rather than the
Iowa/Cedar, these forecasts are subject to considerable change.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...Uttech
LONG TERM...08/Uttech
AVIATION...Uttech
HYDROLOGY...Ervin
Hazardous weather outlook, Jun 25, 1:49 PM CST, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
249 PM CDT Wed Jun 25 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-262000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
249 PM CDT Wed Jun 25 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Peak afternoon and early evening heat indices in the upper 90s to
lower 100s are expected south of Highway 30.

Scattered thunderstorms are expected today and tonight. There is
a marginal (level 1 out of 5) risk of severe storms this afternoon
and evening. The primary risks are lightning, isolated damaging
winds, and brief torrential rainfall.

There is also a risk of brief funnel clouds this afternoon
associated with the showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Heat and humidity will continue Thursday through Sunday with
afternoon heat indices around 100 degrees.

A near daily risk of showers and thunderstorms is expected
through Monday. A severe risk in the form of damaging winds and
heavy rainfall is possible at times.

Heavy rainfall could lead to a risk of flooding for some area
rivers due to repeated heavy rainfall in the headwaters. River
flood watches continue for portions of the Cedar, Iowa and
Wapsipinicon Rivers. Please refer to the latest statement for
details.

.SPOTTER INFORMATION STATEMENT...

There is a low risk of spotter activation this afternoon and
evening. Reports of rainfall amounts over 1 inch will be
appreciated.

Uttech

In the hours before

Special weather statement, Jun 25, 1:53 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
253 PM CDT Wed Jun 25 2025

ILZ026-035-252045-
Warren IL-McDonough IL-
253 PM CDT Wed Jun 25 2025

...A strong thunderstorm will impact portions of southeastern Warren
and southeastern McDonough Counties through 345 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Littleton, or 11 miles northwest of Rushville, moving northeast at 25
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bushnell, Industry, Prairie City, Bardolph, New Philadelphia, Adair,
Pennington Point, and Doddsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4028 9081 4063 9045 4028 9045
TIME...MOT...LOC 1953Z 224DEG 23KT 4027 9068

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DC
Special weather statement, Jun 25, 2:03 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
303 PM CDT Wed Jun 25 2025

IAZ064-065-067-077-078-252045-
Washington IA-Muscatine IA-Cedar IA-Louisa IA-Johnson IA-
303 PM CDT Wed Jun 25 2025

...A strong thunderstorm will impact portions of northeastern
Washington, northwestern Muscatine, southwestern Cedar, northwestern
Louisa and southeastern Johnson Counties through 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Riverside, or 13 miles south of Iowa City, moving northeast at 25
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects.

Locations impacted include...
Iowa City, West Branch, West Liberty, Lone Tree, Riverside, Hills,
Nichols, Atalissa, Rochester, Buchanan, Springdale, Cedar Valley,
Muscatine County Fairgrounds, Cedar Bluff, Hills Access, Oasis, Cedar
Valley Park, Herbert Hoover National Historic Site, and River
Junction.

This includes Interstate 80 in Iowa between mile markers 250 and 270.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4134 9150 4147 9167 4182 9129 4163 9103
TIME...MOT...LOC 2003Z 224DEG 22KT 4146 9152

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DC
Special weather statement, Jun 25, 2:30 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
330 PM CDT Wed Jun 25 2025

ILZ016-017-252115-
Bureau IL-Henry IL-
330 PM CDT Wed Jun 25 2025

...Strong thunderstorms will impact portions of northern Bureau and
northeastern Henry Counties through 415 PM CDT...

At 330 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Sheffield to near Peru.
Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects.

Locations impacted include...
Princeton, Spring Valley, Walnut, Ladd, La Moille, Dalzell, Ohio,
Cherry, Malden, Manlius, Seatonville, Arlington, Dover, New Bedford,
Zearing, Kasbeer, and Van Orin.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 55 and 73.
 Interstate 180 between mile markers 12 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4144 8988 4159 8959 4158 8917 4135 8916
TIME...MOT...LOC 2030Z 240DEG 27KT 4147 8971 4139 8911

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DC
Special weather statement, Jun 25, 2:43 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
343 PM CDT Wed Jun 25 2025

IAZ065>068-252130-
Scott IA-Clinton IA-Muscatine IA-Cedar IA-
343 PM CDT Wed Jun 25 2025

...An area of heavy rain will impact portions of northwestern Scott,
western Clinton, north central Muscatine and southeastern Cedar
Counties through 430 PM CDT...

At 343 PM CDT, Doppler radar was tracking heavy rain over Rochester,
or 8 miles south of Tipton, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tipton, Wilton, Lowden, Wheatland, Grand Mound, Lost Nation, Calamus,
Bennett, Atalissa, Toronto, Rochester, Dixon, New Liberty, Lyons,
Camp Liberty, Bennett Park, Moscow, Sunbury, Tipton Matthews Airport,
and Sherman Park.

This includes Interstate 80 in Iowa between mile markers 256 and 280.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4152 9115 4166 9133 4202 9078 4176 9053
TIME...MOT...LOC 2043Z 233DEG 28KT 4165 9115

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DC
Special weather statement, Jun 25, 2:46 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
346 PM CDT Wed Jun 25 2025

IAZ067-068-ILZ015-016-024-252130-
Mercer IL-Rock Island IL-Henry IL-Scott IA-Muscatine IA-
346 PM CDT Wed Jun 25 2025

...A strong thunderstorm will impact portions of northeastern Mercer,
southeastern Rock Island, northwestern Henry, southeastern Scott and
eastern Muscatine Counties through 430 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over
Andalusia, or 7 miles southwest of Rock Island, moving northeast at
30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Eldridge, Colona, Milan, Le Claire, Coal Valley, Hampton, Buffalo,
Andalusia, Rapids City, Reynolds, Riverdale, Oak Grove, Cleveland,
and Taylor Ridge.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 294 and 306.
 Interstate 80 in Illinois between mile markers 1 and 8.
 Interstate 74 in Illinois between mile markers 1 and 11.
 Interstate 88 between mile markers 1 and 3.
 Interstate 280 between mile markers 5 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4132 9068 4143 9082 4169 9049 4151 9023
TIME...MOT...LOC 2046Z 233DEG 28KT 4142 9071

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DC
Special weather statement, Jun 25, 2:58 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
358 PM CDT Wed Jun 25 2025

ILZ009-015-016-252145-
Whiteside IL-Rock Island IL-Henry IL-
358 PM CDT Wed Jun 25 2025

...A strong thunderstorm will impact portions of southwestern
Whiteside, southeastern Rock Island and northern Henry Counties
through 445 PM CDT...

At 358 PM CDT, Doppler radar was tracking a strong thunderstorm over
Warner, or near Moline, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moline, Silvis, Geneseo, Colona, Coal Valley, Orion, Erie, Cleveland,
Warner, Osborn, Dayton, Carbon Cliff, Hillsdale, Osco, Barstow,
Spring Hill, Sunny Hill Estates, Sunny Hill, Morristown, and Green
River.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 5 and 20.
 Interstate 74 in Illinois between mile markers 8 and 22.
 Interstate 88 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4129 9039 4141 9050 4170 9011 4152 8993
TIME...MOT...LOC 2058Z 233DEG 28KT 4142 9041

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DC

The radar

The Quad Cities radar (KDVN), 23 km away, was scanning. The volume nearest the first event began at 21:09 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henry

When
June 25, 3:09 PM CST
Where
Henry County, 0.52 mi W of Colona
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.480, -90.360

Large tree branch was blown down.

Thunderstorm Wind, Henry

When
June 25, 3:13 PM CST
Where
Henry County, 2.93 mi WSW of Shady Beach
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.510, -90.250

Numerous trees damaged in Ponderosa Hills subdivision, including several uprooted. Time estimated using radar.

Thunderstorm Wind, Henry

When
June 25, 3:14 PM CST
Where
Henry County, 2.93 mi WSW of Shady Beach
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
41.510, -90.250

Large trees damaged.

Thunderstorm Wind, Rock Island

When
June 25, 3:26 PM CST
Where
Rock Island County, 0.52 mi E of Joslin
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.550, -90.210

Damage to campers and a large branch blown down on a truck.

Thunderstorm Wind, Whiteside

When
June 25, 4:09 PM CST
Where
Whiteside County, 0.51 mi E of Fulton
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.870, -90.160

Tree branches and small trees blown down in town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261681, 1261685, 1261683, 1261682, 1261684.